Alert archive / California / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 10, NWS Sacramento, CA

July 4, 2000Shasta County, California

NWS Sacramento, CA issued this severe thunderstorm warning at Jul 4, 2000, 6:13 PM PDT for Shasta County, California. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 4, 2000, 6:13 PM PDT (01:13 UTC)
Expired
Jul 4, 2000, 7:00 PM PDT
In force
47 min
Issued by
NWS Sacramento, CA
Area
Whole counties

County Shasta County, CA

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 00:00Z, 1.2 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 00:00Z on 2000-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 00:00Z on 2000-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
838 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS56 KSTO 050114
SVRSAC
CAC089-050200-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SACRAMENTO CA
613 PM PDT TUE JUL 4 2000

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN SHASTA COUNTY IN NORTHERN CALIFORNIA

* UNTIL 700 PM PDT

* NATIONAL WEATHER SERVICE DOPPLER RADAR
  INDICATED A SEVERE THUNDERSTORM NEAR COTTONWOOD...
  MOVING EAST-NORTHEAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE
  MOVING SOUTH OF MILLFORD TOWARDS WHITMORE AND SHINGLETOWN
  THROUGH 7 PM.

DAMAGING WINDS AND LARGE HAIL ARE LIKELY. GO INSIDE A STURDY
BUILDING AND STAY AWAY FROM WINDOWS!

JHM/KJ


wN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 3:20 PM PDT, 2 hours 53 minutes earlier.

Area forecast discussion, Jul 4, 3:20 PM PDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
320 PM PDT TUE JUL 4 2000

  A WEAKER ONSHORE FLOW COMBINED WITH A MIXED MARINE LAYER HAS
ALLOWED AFTERNOON TEMPERATURES TO RISE ABOVE YESTERDAY/S. THIS AHEAD
OF A STRONG SUMMER H5 SHORT WAVE. RADAR MOSAIC SHOWING GOOD RETURNS
ACROSS THE OREGON CASCADES WITH WEAKER RETURNS ACROSS OUR CASCADES
AND NORTHERN COASTAL MOUNTAINS. VIS SAT PIX ALSO SHOWING DRY
CONVECTION AS FAR SOUTH AS LAKE COUNTY AND THE TAHOE REGION. MSAS
SHOWS BEST LI/S ACROSS THE CASCADES AND NORTHERN SACRAMENTO VALLEY
WITH BEST MOISTURE ACROSS THE COASTAL RANGE. HAVE CONTINUED TREND AND
LEFT SMALL EVENING POPS ACROSS NORTHERN ZONES INCLUDING THE VALLEY
AND ADJACENT FOOTHILLS.
  H20 VAPOR SAT PIX DEPICTS THE NEXT SHORT WAVE NORTH OF 40N AND WEST
OF 130W. 12Z MODELS PIVOT THIS FEATURE INTO NORCAL TOMORROW. AT THE
SAME TIME ACROSS THIS AREA...PW/S INCREASE AS THE DOES CAPE VALUES.
LI/S ARE ON THE DECREASE. HAVE BUMPED UP POPS TOMORROW ACROSS
NORTHERN ZONES AND LEFT REMNANT SMALL POPS FOR TOMORROW EVENING.
  ANOTHER SHORT WAVE MOVES THROUGH THE UPPER TROF THURSDAY AS THE ONE
THAT AFFECTS US TOMORROW EJECTS NORTHEASTWARD. MODELS HAVING A
DIFFICULT TIME PLACING THIS LATE WEEK FEATURE WITH THE AVN AND NOGAPS
KEEPING MOST OF THE ENERGY OFFSHORE WHILE THE ETA AND OLD MRF ARE
MORE PROGRESSIVE. WILL MAINLY SIDE WITH THE MORE WEST SOLUTIONS AND
KEEP POPS FOR OUR CWA ON THE SMALL SIDE.
  TEMPERATURES ACROSS THE CWA WILL TREND DOWN TOMORROW WITH THE SHORT
WAVE MOVING OVERHEAD. BESIDES SYNOPTIC COOLING...CLOUDS ESPECIALLY
ACROSS THE NORTHERN CWA WILL AFFECT SOLAR HEATING. FOR DAY TWO...WITH
LESS CLOUDS AND AIRMASS MODERATION WILL BUMP THINGS UP FOR THE MOST
PART. THE EXTENDED SHOULD SEE A VERY SLOW RISE TOWARD MORE NORMAL
CONDITIONS.

.STO...NONE.

BLU BB 048/062 048/061 047 670220
RBL BE 061/079 060/082 059 672320
SAC BB 055/077 054/078 055 670000

KRUZDLO

N

The office that day

Everything else NWS Sacramento, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 6:55 PM PDTSevere Thunderstorm WarningSTOShasta, Tehama45 min
Jul 5, 4:27 PM PDTSevere Thunderstorm WarningSTOGlenn48 min
Jul 5, 4:57 PM PDTTornado WarningSTOGlenn33 min

Nearby

Severe Thunderstorm Warnings in California, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.